← Return to gabapentin and muscle pain

Discussion
nursegigi (@nursegigi)

gabapentin and muscle pain

Chronic Pain | Last Active: Sep 7 10:58pm | Replies (257)

Comment receiving replies
@pkindron

Good morning joannem, My neurologist just sent me gabapentin for leg pain. I haven’t taken it yet because I don’t like taking medicines unless I really need it but when i go to bed I have a lot of pain with my legs. During the day I do still have some pain but the gabapentin side effects is dizziness and sleepy and I work during the day so I definitely don’t want to take it, What do you use it for and how are you on this medicine?
Pattik

Jump to this post


Replies to "Good morning joannem, My neurologist just sent me gabapentin for leg pain. I haven't taken it..."

If you haven’t started taking Gabapentin yet, I say hold off. I currently take 300mg in the morning and 300mg in the evening. My pain doctor prescribed it for the burning nerve pain I was having in my right leg. I was titrated on with one capsule once a day for 3 days, then a second capsule for 3 days and I was supposed to take a third capsule then. I was ok on the first 2 capsules, but the third one made me high to the point I couldn’t do anything but sleep. I felt completely out of control. I only took the third capsule once and that was all.

My biggest concern about this medication is that I have lost my memory, even days at a time. My family was worried that I was getting dementia, as was I. If I hadn’t read about others on this site having the same problem, I would have just thought dementia was the problem. No one on either side of my family has had dementia and they have lived into their 90’s. I am also clumsy and lose my balance a lot. That scares me as at the age of 68, I don’t want to fall and injure myself more.

I have asked my pain doctor to withdraw me from the Gabapentin, which I understand is a difficult process. I would rather have the burning pain if there still is any, than the side effects of the medicine. Everyone is different, but I wouldn’t have been able to work while taking this medication due to the memory issues. Good luck with your choice. You are wise to research your medicines before starting them.

OMG – Thank you for sharing – I will not be taking Gabapetin – Doctor never mentioned to me about having to wean off of this medication! After reviewing everyone who is taking this drug – it doesn’t sound like a side effect I would want to take the chance. Many people are on this medicine and all sharing they are having side effects of memory loss and balance problems. I hope & pray you are able to withdraw from this & find something else that doesn’t have these side effects. I’m very scared too – so far I’m just taking the pain and if it gets bad I take a Acetaminophen. Have you gone to the Mayo Clinic?
Pattik

I haven’t been seen at Mayo because I live in Southern California and I don’t think there is a clinic here. I have been to the Mayo Clinic in Rochester, MN when I had skin grafting surgery on my face for Basal Cell skin cancer. My husband was also treated there when he had a heart attack 17 years ago. I am very impressed with Mayo and the care they provided my husband and me.

I go through St. Jude’s clinics here. I have been happy with the healthcare I have received, with the exception of the pain doctor. He didn’t explain to me the effects of Gabapentin, and I trusted that he would not give me something like it. He’s not happy with me because I want to titrate off it. Too bad. I also take Tramadol 50 mg for pain, and Baclofen 10 mg for muscle spasms. I know I am dependant on the Tramadol as I have taken it before and had to withdraw from it then. However, I prefer it over Hydrocodone or oxycodone which haven’t really helped my pain. Tramadol helps, but I still have quite a bit of pain. I was told that I cannot use marijuana for pain relief, even though it is legal in California because it is still illegal at the Federal level. I’m seeing the pain doctor next Monday for a “reevaluation” of my situation. This is at his request which is why I think he’s not happy with me. It’s a longer story than I have time to share now.

Hello @pkindron – during the day I put a 5000 mg B -12 under my tongue. My neurologist determined that low B-12 in my body might be causing my problems and wants my readings for B-12 in the high numbers. they usually range in the low numbers for normal even though I take vit b-12 shots. He increased my gabapentin from 300mg to 900 mg, which I take i in the evening and the other 2 before bed.

  Request Appointment